Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

On the stable rank of simple C*-algebras


Author: Jesper Villadsen
Journal: J. Amer. Math. Soc. 12 (1999), 1091-1102
MSC (1991): Primary 46L05; Secondary 46L80, 46M20
Published electronically: June 15, 1999
MathSciNet review: 1691013
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that there exists a simple, finite C*-algebra whose topological (or Bass) stable rank is any given natural number or $\infty$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 46L05, 46L80, 46M20

Retrieve articles in all journals with MSC (1991): 46L05, 46L80, 46M20


Additional Information

Jesper Villadsen
Affiliation: Department of Mathematics, Aarhus University, 8000 Århus C, Denmark
Address at time of publication: Institut for Matematik og Datalogi, Odense Universitet, Campusvej 55, 5230 Odense M, Denmark
Email: jsv@imf.au.dk

DOI: http://dx.doi.org/10.1090/S0894-0347-99-00314-8
PII: S 0894-0347(99)00314-8
Keywords: Stable rank, simple C*-algebra, nonstable K-theory, real rank
Received by editor(s): May 18, 1998
Received by editor(s) in revised form: March 23, 1999
Published electronically: June 15, 1999
Article copyright: © Copyright 1999 American Mathematical Society